Alert archive / Illinois / Frost Advisories in 2022

Frost Advisory 4, NWS St. Louis, MO

April 26, 20225 counties in Missouri; 13 counties in Illinois

NWS St. Louis, MO issued this frost advisory at Apr 26, 2022, 5:03 PM CDT for 5 counties in Missouri; 13 counties in Illinois. It took effect at Apr 27, 2022, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2022, 5:03 PM CDT (22:03 UTC)
In effect from
Apr 27, 2022, 12:00 AM CDT
Expired
Apr 27, 2022, 6:32 AM CDT
In force
7 hr
Issued by
NWS St. Louis, MO

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WWUS73 KLSX 262203
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
503 PM CDT Tue Apr 26 2022

ILZ058>060-064-065-069-070-074-079-099>102-MOZ074-075-084-085-099-
271300-
/O.NEW.KLSX.FR.Y.0004.220427T0500Z-220427T1300Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Jersey IL-Madison IL-Saint
Clair-Monroe IL-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
Including the cities of Cahokia, Sparta, Litchfield, Farmington,
Alton, Centralia, Belleville, Salem, Edwardsville, Chester, and
Vandalia
503 PM CDT Tue Apr 26 2022

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT 
WEDNESDAY...

* WHAT...Temperatures dropping into the mid 30s may lead to frost 
  formation at ground level.

* WHERE...Portions of south central and southwest Illinois. Portions 
  of southeast Missouri.

* WHEN...From Midnight tonight to 8 AM CDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Kimble
2 follow-up statements
572 
WWUS73 KLSX 270833
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
333 AM CDT Wed Apr 27 2022

ILZ058>060-064-065-069-070-074-079-099>102-MOZ074-075-084-085-099-
271300-
/O.CON.KLSX.FR.Y.0004.000000T0000Z-220427T1300Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Jersey IL-Madison IL-Saint
Clair-Monroe IL-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
Including the cities of Cahokia, Sparta, Litchfield, Farmington,
Alton, Centralia, Belleville, Salem, Edwardsville, Chester, and
Vandalia
333 AM CDT Wed Apr 27 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Portions of south central and southwest Illinois. Portions 
  of southeast Missouri.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Gosselin
861 
WWUS73 KLSX 271132
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
632 AM CDT Wed Apr 27 2022

ILZ058>060-064-065-069-070-074-079-099>102-MOZ074-075-084-085-099-
271245-
/O.CAN.KLSX.FR.Y.0004.000000T0000Z-220427T1300Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Jersey IL-Madison IL-Saint
Clair-Monroe IL-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
Including the cities of Cahokia, Sparta, Litchfield, Farmington,
Alton, Centralia, Belleville, Salem, Edwardsville, Chester, and
Vandalia
632 AM CDT Wed Apr 27 2022

...FROST ADVISORY IS CANCELLED...

Temperatures stayed just warm enough to preclude more widespread 
frost development.

$$

Gosselin

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 26, 2:40 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 26, 2:40 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
240 PM CDT Tue Apr 26 2022

.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 235 PM CDT Tue Apr 26 2022

Currently aloft, the CWA is under northwesterly flow on the backside
of a trough departing the Middle Mississippi Valley, leading to weak
cold air advection over the region. At the surface, an area of high
pressure is slowly making its way through the Midwest, and is
currently roughly centered over Missouri. These features have
allowed for clear skies and below normal temperatures today, and
these conditions are expected to continue into tonight. With the
clear skies and expected calm winds, radiational cooling will allow
for temperatures to drop into the mid to upper 30s for most
locations tonight. There is some concern for patchy frost tonight,
though the window for this threat will be limited and primarily
confined to portions of southeastern Missouri in low-lying areas.
Therefore, we will continue to hold off on a frost advisory.

Tomorrow, the surface high will shift eastward as subtle upper-level
ridging builds into the Midwest. In turn, low-level flow will become
increasingly southerly and advect warm air into the CWA, bumping
temperatures up to near climatological normals during the
afternoon.

Elmore

.LONG TERM... (Wednesday Night through Next Tuesday)
Issued at 235 PM CDT Tue Apr 26 2022

Guidance consensus is that the subtle upper-level ridging will
build further into the Midwest, with low-level flow advecting
deeper moisture into the region. Thanks to a warm front draped in
proximity to the CWA and subtle disturbances riding along the
ridge per deterministic guidance, the chance for showers and
isolated thunderstorms will overspread the area from west to east
Wednesday night into Thursday. This general atmospheric set up
will remain in place through Friday, keeping the chance for rain
going across the region through the day, though there will likely
be plenty of dry time.

Through the latter half of Friday and into Saturday, a shortwave
will eject out into the Central Plains and move into the Midwest. At
the surface, the corresponding low will deepen across the Central
Plains and gradually make its way into the Northern Plains and
Midwest. Ensemble guidance per WPC Cluster Analysis continues to
differ on the exact phasing of this shortwave, leading to
uncertainty in the track of the surface low, the movement of the
warm front, and timing of a cold FROPA. However, the general
thinking based on current guidance is that the warm front will
lift northeastward ahead of the advancing cold front on Saturday.
Deep-layer shear across the narrow warm sector may top out around
40 kts per ensemble and deterministic guidance, though the
limiting factor for strong to severe storm potential will be how
much we can destabilize. Ensemble-based probabilities point to as
much as 500 J/kg of SBCAPE across southeastern Missouri and
southwestern Illinois ahead of the cold front, leading to low
confidence in severe weather across the CWA at the moment.

Beyond this point in the period, ensemble guidance seems to be split
between two camps: one where the shortwave slows and remains in the
vicinity of the Middle Mississippi Valley, and one where zonal to
southwesterly flow develops over the region. The first solution
would likely lead to northwest flow being sustained over the CWA to
some degree, translating to cooler and calmer conditions. The second
solution would have Saturday's cold front stall somewhere in
proximity to the CWA, and when paired with disturbances within the
westerly/southwesterly flow aloft, may lead to continuing rain and
storm chances. This solution is reflected the current Day 6-8 CIPS
extended analog guidance, which shows a majority of GEFS-based
analogs having above normal precipitation and heightened severe
storm chances. This outcome is by no means guarantied at this lead
time, but bears watching.

Elmore

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1212 PM CDT Tue Apr 26 2022

Confidence is high in dry and VFR flight conditions prevailing
through the forecast period. Generally light northwesterly winds
will become lighter and variable this evening as an area of high
pressure moves across the region. Overnight into tomorrow, winds
will gradually turn to out of the south from west to east as high
pressure continues further eastward.

Elmore

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 26, 2:45 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
245 PM CDT Tue Apr 26 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
245 PM CDT Tue Apr 26 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance for thunderstorms across parts of the area from
Thursday through Saturday evening, and then again on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Elmore

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:44 AM CDTRiver Flood WarningLSXPike14 days
Apr 26, 10:44 AM CDTRiver Flood WarningLSXMarion6 days
Apr 26, 10:44 AM CDTRiver Flood WarningLSXPike15 days

Nearby

Frost Advisories in Illinois, 2022Frost Advisories in Missouri, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.